New Jersey, 2013

Flooding in New Jersey, November 27, 2013

November 27, 2013 · NWS OKX · 2 events in 2 counties and zones

An area of low pressure tracked from the Gulf Coast through New England bringing several inches of rain to the Tri-State Area. This resulted in isolated small stream flooding in Bergen and Union Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

An area of low pressure tracked from the Gulf Coast through New England bringing several inches of rain to the Tri-State Area. This resulted in isolated small stream flooding in Bergen and Union Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Nov 27, 4:23 AM EST, 37 minutes earlier.

Area forecast discussion, Nov 27, 4:23 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
423 AM EST WED NOV 27 2013

.SYNOPSIS...
THE COASTAL LOW IN THE MID-ATLANTIC TRAVELS RIGHT INTO THE FORECAST
REGION THIS MORNING. THEN THIS LOW MOVES NORTHEAST INTO NORTHERN NEW
ENGLAND GOING INTO THE AFTERNOON WITH A COLD FRONT MOVING ACROSS THE
REGION DURING THE SAME TIMEFRAME. HIGH PRESSURE FROM THE SOUTH AND
WEST WILL SLOWLY BUILD LATER WEDNESDAY NIGHT. HIGH PRESSURE WILL
THEN BUILD IN FROM THURSDAY THROUGH SATURDAY...AND MOVE OFF THE
NEW ENGLAND COAST ON SUNDAY. A COASTAL FRONT WILL DEVELOP ON
SUNDAY AND REMAIN INTO MONDAY. LOW PRESSURE WILL DEVELOP ON THE
FRONT AND MOVE UP THE COAST MONDAY NIGHT INTO TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THERE WILL BE ABOUT 5-6 MB DEEPENING IN 6 HRS GOING INTO THE EARLY
MORNING WITH THE LOW TRAVELING FROM MID-ATLANTIC DIRECTLY INTO THE
REGION.

IN TERMS OF WINDS...WITH SURFACE LOW FORECAST TO TRACK JUST W OF
NYC THIS MORNING...AND A BIT FASTER THAN PREVIOUSLY
FORECAST...HAVE GONE AHEAD AND SPED UP THE ENDING OF WIND ADVISORY
TO 8 AM FOR NYC METRO/COASTAL SW CT/HUDSON/SOUTHERN
WESTCHESTER/NORTHERN MIDDLESEX AND 10 AM LONG ISLAND/COASTAL SE
CT/NORTHERN NEW LONDON. AHEAD OF THE LOW WINDS WILL RANGE FROM
20-35 MPH WITH GUSTS FROM 40-55 MPH. SHOULD EXPERIENCE A BIT OF
THE LULL IN THE WINDS BETWEEN THE PASSAGE OF THE LOW TO THE
NORTH/EAST THIS MORNING AND THE PASSAGE OF THE COLD FRONT THIS
AFTERNOON. BEHIND THE FRONT WINDS WILL BE OUT OF THE NW AT 15-25
MPH WITH GUSTS OF 30-40 MPH.

LOOKS LIKE THE NAM HAS A PRETTY GOOD HANDLE ON THE CURRENT QPF
DISTRIBUTION SO FAR. CMC IS RELATIVELY SIMILAR TO THIS SOLUTION.
NAM12 SPECIFICALLY LOOKING AT TIME HEIGHT DIAGRAMS SHOW MAXIMUM
VERTICAL OMEGA BY AROUND 09Z FROM SFC TO AROUND 500MB. THE DEEPENING
AND INCREASE OF LOW LEVEL JET ALONG WITH A TURN TOWARDS MORE
SOUTHERLY FLOW AS ASSOCIATED WARM FRONT PUSHES NORTH WILL ADVECT IN
GREATER WARMTH AND MOISTURE. HENCE...PWATS INCREASE TO AROUND
1.6-1.75 INCHES...HIGHEST ALONG THE COASTAL PLAIN. UPSLOPE FLOW
WILL BE ENHANCED NEAR THE HIGHER TERRAIN WITH THE SOUTHEAST TO
SOUTH FLOW INCREASING. THIS WILL THEN ENHANCE THE RAIN.

THEREFORE WILL KEEP FLOOD WATCH GOING AS THE HEIGHT OF THIS STORM
SYSTEM WILL LIKELY BE THROUGH THE 12-14Z HOURS SO THROUGH THAT
TIMEFRAME RAIN WILL BE VERY HEAVY AT TIMES.

IF OBSERVATIONS CONTINUE TO TREND WITH THE SOLUTIONS OF THE NAM AND
CMC...THEN A QUICKER PROGRESSION OF RAIN WOULD TURN OUT WITHIN THE
12-18Z WED TIMEFRAME. THESE ARE REMARKABLY LOWER THAN THE GFS AND
ECMWF. NAM12 TIME HEIGHT SHOWS A DRAMATIC LOWERING OF OMEGA IN THE
LOW LEVELS BETWEEN 1000 AND 700MB AROUND 15Z OR SO. LOW STILL
DEEPENS AROUND 4-5MB AS IT MOVES INTO NORTHERN NEW ENGLAND. THE
FOCUS OF HIGHER RAIN WILL THEN BE OVER EASTERN LI AND SE CT. AT THIS
POINT...RAIN IS STILL THE PRIMARY PRECIP TYPE.

MARGINAL INSTABILITY PRESENT AS WELL IN THE 12Z-18Z TIMEFRAME WITH
MUCAPE UP TO 100 J/KG AND SHOWALTER INDICES OF AROUND OR JUST BELOW
0.

ANOTHER REASON TO KEEP THE FLOOD WATCH GOING IS THAT THIS MARGINAL
INSTABILITY WILL ALLOW FOR EMBEDDED AREAS OF VERY HEAVY RAIN. THIS
WILL CREATE LOCALLY HIGHER AMOUNTS OF RAINFALL THAT WILL LIKELY BE
HIGHER THAN WHAT NUMERICAL PREDICTION MODELS CONVEY.

COLDER AIR MOVES IN DURING THE AFTERNOON. ALL HIGH TEMPERATURES WILL
BE PRETTY MUCH ESTABLISHED WITHIN MORNING HOURS...WELL INTO THE 50S
AND TOUCHING NEAR 60 FOR SOME PLACES.

REGARDING THE FLOOD WATCH...TRENDED IT EARLIER FOR WESTERN HALF OF
REGION 21Z AND KEPT IT THROUGH 23Z FOR EASTERN HALF. OTHERWISE...NO
CHANGES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
MODELS ARE SHOWING SOME RAPID COLD AIR ADVECTION WITH NORTHWEST FLOW
LATE AFTERNOON INTO EARLY EVENING. THE WINDS WILL BACK WITH HEIGHT.
THIS WILL ALLOW FOR A TRANSITION TO SNOW SHOWERS ACROSS THE AREA
FROM WEST TO EAST. MOST OF THESE WILL BE NORTH AND WEST OF NYC
WITH SNOW ACCUMULATIONS UP TO A COATING. MODELS ARE REALLY DRY UP
BETWEEN 00Z THU - 06Z THU WITH EXCEPTION OF NORTHERN TIER OF
NORTHERN ZONES AND TOTALLY DRY THEREAFTER.

WENT WITH COLDER NAM12 IN ADDITION TO MET MOS GUIDANCE FOR LOWS
TONIGHT...RANGING FROM THE MID 20S TO LOWER 30S FOR MUCH OF THE
REGION.

A COLD DAY IS IN STORE FOR THURSDAY WITH CONTINUED COLD AIR
ADVECTION. WEATHER WILL BE DRIER HOWEVER. HIGHS WERE A BLEND OF MET
AND NAM12 TEMPERATURES WITH HIGHS NOT GETTING ABOVE THE LOWER 30S
FOR MUCH OF THE REGION.

REGARDING WINDS...WITH 950 HPA AND BOUNDARY LAYER WINDS TONIGHT
AND THURSDAY MORNING FORECAST ONLY TO 35-40 KT EXPECT WINDS TO
REMAIN BELOW ADVISORY CRITERIA AS IT IS NOT REALISTIC TO EXPECT
100 PERCENT MIXING. DO EXPECT WINDS OF 15-25 MPH WITH GUSTS UP TO
30-45 MPH INTO THURSDAY MORNING - HIGHEST COASTAL AREAS AND HIGHER
ELEVATIONS. WINDS DIMINISH THURSDAY AFTERNOON TO 10-25 MPH WITH
GUSTS 30-40 MPH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A STRONG MID LEVEL SHORTWAVE PASSING THROUGH THE MEAN UPPER TROUGH
OVER THE NORTHEAST WILL BRING SOME CLOUDS THU NIGHT INTO FRI
MORNING...OTHERWISE EXPECT FAIR WX WITH BELOW NORMAL TEMPS TO
CONTINUE INTO SAT AS STRONG SFC HIGH PRESSURE DOMINATES. THE FLOW
ALOFT BECOMES MORE NEARLY ZONAL AFTER THE PASSAGES OF THIS
SHORTWAVE...AND AS THE HIGH MOVES EAST SAT NIGHT...LOW LEVEL RETURN
FLOW IN COMBINATION WITH A MID LEVEL SHORTWAVE PASSING THROUGH WILL
BRING MORE CLOUDS LATE SAT NIGHT INTO EARLY NEXT WEEK. LIFT IS
RATHER WEAK AT THIS TIME AND MOISTURE LIMITED...HOWEVER THERE IS A
VERY LOW PROBABILITY OF LIGHT PRECIPITATION LATE SATURDAY NIGHT.
SUNDAY WILL BE A BETTER CHANCE AS WARM AIR AND MOISTURE ADVECTION
CONTINUE AND GULF MOISTURE MOVES INTO THE AREA. AS THE HIGH RETREATS
TO THE NORTHEAST SAT NIGHT INTO SUNDAY...COLD AIR DAMMING IS
POSSIBLE AND MIXED PRECIPITATION MAY BE POSSIBLE INLAND AS COASTAL
AREAS WARM IN THE SOUTHERLY FLOW.

A COASTAL FRONT WILL DEVELOP OVER OR JUST EAST OF THE AREA SUNDAY
INTO MONDAY AS ADDITIONAL SOUTHERN STREAM SHORTWAVE ENERGY MOVES OUT
OF THE SOUTHWEST TOWARD THE REGION. THE LAST AND STRONGEST IN THIS
SERIES OF SHORTWAVES WILL DEVELOP A LOW ALONG THE COASTAL FRONT MON
INTO TUE. FOLLOWED 26/12Z ECMWF GUIDANCE...WITH THE LOW PASSING
CLOSE ENOUGH TO BRING LIKELIHOOD OF RAIN FROM LATE DAY MON INTO
TUE...WITH SNOW OR MIXED PRECIP POSSIBLE NORTH/WEST OF NYC
MON NIGHT.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
**HIGH IMPACT AVIATION WEATHER EVENT TONIGHT**

VARYING IFR/LIFR CONDITIONS THROUGH THE MORNING...THEN GRADUAL
IMPROVEMENT THIS AFTERNOON INTO TONIGHT.

LOW PRESSURE OVER SOUTHERN NEW JERSEY WILL CONTINUE TO LIFT TOWARDS
THE TERMINALS...THEN MOVE NORTH OF THE TERMINALS LATER TODAY. CIGS
WILL REMAIN IFR/LIFR THROUGH THE MORNING HOURS.

BIGGEST CHALLENGE TODAY WILL BE THE CHANGING WIND DIRECTION AS THE
LOW MOVES OVER THE REGION. WINDS START OFF FROM THE EAST-SOUTHEAST
THEN GRADUALLY SHIFT TO THE SOUTH...THEN EVENTUALLY TO THE WEST AND
NORTHWEST. THE MAIN TIME FOR THE WIND SHIFT WILL BE BETWEEN
13Z-17Z...OF COURSE THIS MAY VARY A BIT DEPENDING ON THE TERMINAL
LOCATION. WIND SPEEDS TO START WILL BE AROUND 20-28 KT SUSTAINED
WITH GUSTS TO 40 KT POSSIBLE. AS THE WINDS SHIFT...SPEEDS WILL
DIMINISH TO AROUND 10 KT. WILL KEEP SOME GUSTS IN THE TAFS...HOWEVER
THERE IS A CHANCE THE GUSTS COULD ALSO END FOR A BRIEF PERIOD. WIND
SHEAR WILL ALSO BE AN ISSUE FROM NYC AND POINTS EAST WITH A 70KT LOW
LEVEL JET AROUND 2000FT.

ONCE THE WINDS SHIFT TO THE NORTHWEST AND THE LOW LIFTS TO THE
NORTH...SPEEDS AND GUSTS WILL INCREASE ONCE AGAIN. THE PRECIPITATION
LINGERS DURING THE DAY...WITH GRADUALLY IMPROVING CIGS AFTER 15Z.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY TO FINE TUNE ANY
WIND SHIFTS AND CHANGING FLIGHT CATEGORIES. WINDS ARE EXPECTED TO
SHIFT TO THE SOUTH...THEN TO THE WEST-NORTHWEST BETWEEN 12-16Z

KLGA FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY TO FINE TUNE ANY
WIND SHIFTS AND CHANGING FLIGHT CATEGORIES. WINDS ARE EXPECTED TO
SHIFT TO THE SOUTH...THEN TO THE WEST-NORTHWEST BETWEEN 11-15Z

KEWR FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY TO FINE TUNE ANY
WIND SHIFTS AND CHANGING FLIGHT CATEGORIES. WINDS ARE EXPECTED TO
SHIFT TO THE SOUTH...THEN TO THE WEST-NORTHWEST BETWEEN 10-16Z

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY TO FINE TUNE ANY
WIND SHIFTS AND CHANGING FLIGHT CATEGORIES. WINDS ARE EXPECTED TO
SHIFT TO THE SOUTH...THEN TO THE WEST-NORTHWEST BETWEEN 10-15Z

KHPN FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY TO FINE TUNE ANY
WIND SHIFTS AND CHANGING FLIGHT CATEGORIES. WINDS ARE EXPECTED TO
SHIFT TO THE SOUTH...THEN TO THE WEST-NORTHWEST BETWEEN 10-16Z

KISP FCSTER COMMENTS: AMENDMENTS EXPECTED TODAY TO FINE TUNE ANY
WIND SHIFTS AND CHANGING FLIGHT CATEGORIES. WINDS ARE EXPECTED TO
SHIFT TO THE SOUTH...THEN TO THE WEST-NORTHWEST BETWEEN 13-18Z

.OUTLOOK FOR 06Z THURSDAY THROUGH MONDAY...
.WED NIGHT. VFR. W-NW WINDS 20-25G35KT.

.THU...VFR. NW WINDS 20-25G30-35KT EARLY SLOWLY DIMINISHING TO
G20KT BY EVENING.

.THU NIGHT-SAT...VFR.

.SUN AND MON...MVFR CEILINGS. -DZ / -RA. SE SFC FLOW 10-15 KT.

&&

.MARINE...
HAVE EXTENDED THE GALE WARNING ON ALL WATERS THROUGH NOON (17Z)
THURSDAY. WHILE THERE COULD BE A LULL LATE THIS MORNING/EARLY THIS
AFTERNOON WHERE GUSTS COULD FALL BELOW GALES...DO NOT WANT TO MUDDLE
THINGS WITH A SHORT PERIOD WITHOUT HEADLINES OR A BRIEF DROP DOWN TO
AN SCA.

WILL USE SPECIAL MARINE WARNINGS TO ADDRESS ANY WIND GUSTS OF 48 KT
OR HIGHER IN ISOLATED STRONGER CONVECTION THIS MORNING.

WINDS SHOULD FALL TO SCA LEVELS BY THURSDAY AFTERNOON ON ALL WATERS.

AS FAR AS SEAS GO - THEY SHOULD PEAK TONIGHT AT 7-14 FT OVER THE
COASTAL OCEAN WATERS AND 4-7 FT ON LONG ISLAND SOUND. SEAS SUBSIDE
TO 4 TO 8 FT ON THE OCEAN WATERS AND UNDER 5 FT ON THE SOUND
THURSDAY AFTERNOON.

SCA CONDS SHOULD LINGER INTO THU EVENING ON THE OCEAN AND THE ERN
SOUND/BAYS AS NW FLOW SLOWLY DIMINISHES. AFTER THE PASSAGE OF AN
UPPER LEVEL DISTURBANCE ON FRI...SCA CONDS COULD BRIEFLY RETURN TO
THE ERN OCEAN WATERS LATE DAY FRI INTO FRI EVENING...THEN RELATIVELY
QUIET CONDS ARE EXPECTED THROUGH MON WITH STRONG HIGH PRESSURE
DOMINATING. NEXT CHANCE OF SCA CONDS SHOULD OCCUR BEYOND THE FCST
PERIOD AS A COASTAL LOW APPROACHES.

&&

.HYDROLOGY...
ADDITIONAL RAINFALL TOTALS FORECAST RANGE BETWEEN 2 AND 3 INCHES
WITH LOCAL AMOUNTS UP TO 4 INCHES. DUE TO RECENT PROLONGED DRY
CONDITIONS...MAIN STEM RIVER FLOODING IS NOT EXPECTED.
HOWEVER...THERE IS ENOUGH CHANCE OF URBAN/AREAL/SMALL STREAM
FLOODING...ESPECIALLY WHERE STORM DRAINS ARE CLOGGED BY LEAVES AND
ESSENTIALLY WHERE THERE IS MORE RUNOFF. ADDITIONALLY...LOW-LYING
COASTAL AREAS MAY EXPERIENCE EXACERBATED ROAD FLOODING DURING
TIMES OF HIGH TIDE THIS MORNING.

LIGHT PRECIP EXPECTED FROM LATE SAT NIGHT THROUGH MON MORNING.
SIGNIFICANT QPF OF OVER 1/2 INCH IS LIKELY WITH THE COASTAL LOW
LATER MON INTO TUE...ESPECIALLY ACROSS LONG ISLAND AND SOUTHERN CT.

&&

.TIDES/COASTAL FLOODING...
HIGH SURF AND MINOR EROSION FROM THE BATTERING WAVES CAN BE EXPECTED
ALONG THE SOUTH SHORE ATLANTIC FACING BEACHES...WITH AN EXPECTATION
OF 7-11 FT BREAKING WAVES AT ATLANTIC BEACHES THROUGH TONIGHT. HAVE
CONTINUED THE HIGH SURF ADVISORY AS IS.

WHILE HAVE DOUBTS WILL ACHIEVE THE 2.5-3 FT DEPARTURES NEEDED FOR
MINOR COASTAL FLOODING - DO NOT HAVE SUFFICIENT CONFIDENCE TO CANCEL
THE COASTAL FLOOD ADVISORY FOR EARLY THIS MORNING - SO HAVE LEFT
COASTAL FLOOD HEADLINES AS IS.

FOR THE LATE AFTERNOON/EVENING HIGH TIDE CYCLE...WITH FLOW EXPECTED
TO BEGIN TURN OFFSHORE WOULD EXPECT SURGE VALUES TO BEGIN TO FALL
RAPIDLY FROM AFTERNOON ON. THE ONLY AREA TO MONITOR WOULD BE THE
SOUTH SHORE BACK BAYS WITH HIGH SURF LIMITING TIDAL DRAINAGE.

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD
EMERGENCY BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS
WEATHER RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL
WEATHER SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES
TO ISOLATE AND RESOLVE THIS TECHNICAL PROBLEM.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THIS AFTERNOON FOR CTZ005>012.
     WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR CTZ008-011-012.
     WIND ADVISORY UNTIL 8 AM EST THIS MORNING FOR CTZ007-009-010.
     COASTAL FLOOD ADVISORY UNTIL 8 AM EST THIS MORNING FOR CTZ009-
     010.
NY...FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ078>081.
     WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR NYZ078>081-177-
     179.
     COASTAL FLOOD ADVISORY UNTIL 9 AM EST THIS MORNING FOR NYZ079-
     081.
     FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ067>075-176>179.
     WIND ADVISORY UNTIL 8 AM EST THIS MORNING FOR NYZ071>075-176-
     178.
     COASTAL FLOOD ADVISORY UNTIL 8 AM EST THIS MORNING FOR NYZ071-
     073.
     HIGH SURF ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ080-081-
     178-179.
NJ...FLOOD WATCH THROUGH THIS AFTERNOON FOR NJZ002-004-006-103>108.
     WIND ADVISORY UNTIL 8 AM EST THIS MORNING FOR NJZ006.
MARINE...GALE WARNING UNTIL NOON EST THURSDAY FOR ANZ330-335-338-340-
     345-350-353-355.

&&

SYNOPSIS...GOODMAN/JM
NEAR TERM...MALOIT/JM
SHORT TERM...MALOIT/JM
LONG TERM...GOODMAN
AVIATION...BC
MARINE...GOODMAN/MALOIT
HYDROLOGY...GOODMAN/JM
TIDES/COASTAL FLOODING...MALOIT
EQUIPMENT...
Hazardous weather outlook, Nov 26, 9:54 PM EST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
954 PM EST TUE NOV 26 2013

CTZ008-011-012-NYZ078-177-280300-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHERN NASSAU-
954 PM EST TUE NOV 26 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-073-280300-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
954 PM EST TUE NOV 26 2013

...WIND ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM TO 8 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-NYZ072-074-075-176-280300-
NORTHERN MIDDLESEX-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHERN QUEENS-
954 PM EST TUE NOV 26 2013

...WIND ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-179-280300-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
954 PM EST TUE NOV 26 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT...
...WIND ADVISORY IN EFFECT UNTIL 2 PM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-280300-
SOUTHEASTERN SUFFOLK-
954 PM EST TUE NOV 26 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT...
...WIND ADVISORY IN EFFECT UNTIL 2 PM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ178-280300-
SOUTHERN QUEENS-
954 PM EST TUE NOV 26 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY NIGHT...
...WIND ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ079-280300-
NORTHEASTERN SUFFOLK-
954 PM EST TUE NOV 26 2013

...WIND ADVISORY IN EFFECT UNTIL 2 PM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-NJZ002-004-103>108-NYZ068>070-280300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
954 PM EST TUE NOV 26 2013

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-280300-
HUDSON-
954 PM EST TUE NOV 26 2013

...WIND ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ067-280300-
ORANGE-
954 PM EST TUE NOV 26 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-280300-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
954 PM EST TUE NOV 26 2013

...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Union

When
November 27, 5:00 AM EST to 9:30 AM EST
Where
Union County, 1.18 mi SW of Springfield to 1.04 mi SSW of Springfield
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.687, -74.314

The Rahway River at Springfield exceeded its flood stage of 5.5 ft. at 0500 EST, crested at 6.16 ft. at 0700 EST and fell below bankfull at 0930 EST. Total reported rainfall amounts in Union County ranged from 2.85 inches in Elizabeth to 2.89 inches in Roselle Park.

Flood, Bergen

When
November 27, 6:00 AM EST to 8:30 AM EST
Where
Bergen County, 0.26 mi ESE of Ridgewood to 0.38 mi E of Ridgewood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.999, -74.115

The Ho-Ho-Kus River at Ho-Ho-Kus exceeded its flood stage of 3.0 ft. at 0600 EST, crested at 3.17 ft. at 0700 EST and fell below bankfull at 0830 EST. Total reported rainfall amounts in Bergen County ranged from 2.46 inches in Westwood to 3.68 inches in Ramsey.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2013Every state in 2013This day in weather historyWarnings in New Jersey, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484467, 484466.